How long does it take for lexapro to fully work? I get horrible for the first 2 weeks, felt better for 3 weeks after, ghen had panic attacks return out of the blue. I heard 6 to 8 weeks for full benefit but what are some of your experiences? I dont want to have to switch to something else unless really necessary.
Lexapro: How long does it take for... - Anxiety and Depre...
Anxiety and Depression Support
Emilyjem, I'm also on Lexapro and find it a helpful medication.
If the dose has been increased during that 5 week period, it can
take a little longer than 4-6 weeks. The panic attacks may come
out of the blue but really have nothing to do with the Lexapro.
Lexapro is not a fast acting medication and works best after it reaches
full efficacy in the brain. It changes the chemicals that can allow you to
think differently by not sending out red alerts that something is wrong.
Finding other methods/tools to work along with your issue is important.
Anxiety is more about an issue that needs to be addressed. Now if it is
paranoia that you are experiencing, since we aren't doctors, I would advise
you to let your prescribing doctor know. We will be here to help you through.
Welcome to this amazing support forum. I'm glad you're here. xx
Lexapro was the first medication I was ever prescribe, the first few weeks I was very shaky and nauseous. Once I got over those side effects I thought everything was fine, until I started to have panic attacks for the first time. I couldn't go out in public without having one and I never in my life had an actual panic attack before. Things only got worse from there. I was in the car with my mom (because of the panic attacks I couldn't go anywhere without her) when my whole body just lurched forward. I started having these full body tremors, I had no control of my muscle movements. My mom took me to two different neurologists and neither one could tell me anything. I finally stoped taking Lexapro and the panic attacks stoped as well as the body tremors. However, my hands still shake whenever I use my fine motor skills (such as eating, writing, etc.). It turns out twitching muscles is a side effect, but what I had was far worse than that and now years later I still suffer from its effects. I am sensitive to medication, so my experience might be completely unique to me.